Wednesday, July 11, 2007

i did some research...

and found that some women have this condition (they dont know why) that causes you to have too much salt in your blood...something with too much estrogen...thats why around your period when your estrogen spikes, you bloat. So they recommend drinking Uva-Ursi tea (which helps you elimiate water), 250 milligrams of B6, and 500 milligrams of chewable calcium twice a day (in the morning at breakfast, and at dinner). I have been taking calcium and B6, and drinking yerba mate, but I will be getting the other tea...they also said DON'T take over the counter diaretics because they contain caffine...

I don't know how to link pages so I copied and pasted the important stuff:

-Some people's bodies seem to retain water for no apparent reason, according to Charles Tifft, M.D., associate professor of medicine at Boston University School of Medicine. The puffiness may come and go in cycles, he says, and may be related to hormone fluctuations. It can affect both men and women. In women it usually occurs in the week or so before menstruation. During this time, the surge in estrogen triggers the production of aldosterone (Aldosterone helps regulate levels of sodium and potassium in the body, which in turn helps control blood pressure, the distribution of fluids in the body, and the balance of electrolytes in the blood). This hormone makes the kidneys retain water, which tends to collect in the breasts and abdomen. Some women gain several pounds during this time. Other women simply experience a shift in the distribution in water with no weight gain. Slacks and blouses often fit more snugly, however.
-Skip the junk food. Too much sodium in your blood can waterlog the tissues, so reducing your salt intake makes sense, says Dr. Tifft. Besides avoiding obviously salty fries, pepperoni pizza and convenience foods, cut down on foods containing hidden salt. These include some salad dressings, cereals and canned soups. Become a label reader.

I hope this link works...it tells you more about the aldosterone hormone:
http://www.wisegeek.com/what-is-aldosterone.htm


...cant you tell I'm lonely? I've posted more today than in the last month...Im going to bed...

1 comment:

Liz said...

This is soooo interesting to me. I skipped my bp med accidentally one day last week (thiazide med) and had puffy feet, which hasn't happened in a long time. On top of that I wasn't drinking enough water AND ate a lot of salt that day. Duh, I know. Anyhow, all week I battled with getting my feet back to normal; even today they still are puffy but aren't bothering me and my ankles are okay. This morning my pants felt very tight which I took to mean either that they accidentally went into the dryer, or that I had gained a lot of weight in a week's time. My husband pointed out that I started my period today. So, I will have to investigate this further.

Thanks for the info! I learned about you from Bearmaiden - great blog.